Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 331, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 1, 1995, 3:00 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 45 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 1995, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 1, 1995, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 42 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 012004 RRA
SVROKC
OKC017-109-012045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CDT THU JUN 01 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
CANADIAN AND WESTERN OKLAHOMA
INCLUDING THE FOLLOWING LOCATIONS
BETHANY...EL RENO...MIDWEST CITY...NICHOLS HILLS...
OKLAHOMA CITY...RICHLAND...SPENCER AND YUKON
AT 300 PM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 6
MILES NORTH OF EL RENO AND 3 MILES NORTHWEST OF YUKON.
THE STORMS WERE MOVING TOWARD THE EAST SOUTHEAST AT 20 MILES AN HOUR.
AT 300 PM 1 1/2 DIAMETER HAIL WAS REPORTED 3 MILES SOUTH OF
OKARCHIE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HO6ME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
LAT...LON 3545 9725 3551 9808 3573 9808 3560 9751What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 0 minutes before
FPUS3 KOKC 012000 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 300 PM CDT THU JUN 1 1995 A FEW ISOLD TRW DVLPG THIS AFTN AS SFC HTG RELEASES INSTAB FM UNCAPPED AMS. WL LET LAST MINUTE STLT/RADAR IMAGERY DICTATE 1ST PD POPS...BUT ANYTHING THAT DOES DVLP WL LKLY DSPT SHORTLY AFTER SUNSET. OTRW...WX SHUD BE QUIET AS UPR RDG MOVS OVR AREA. WITH AMS REMAINING MOIST...ISOLD TRW ALSO PSBL ON FRI AFTN. HWVR...WITH LGT WINDS AND NO BNDRYS EXPCT PCPN TO BE TOO ISOLD FOR MENTN. BY FRI NGT...NEXT UPR LOW MOVES ACRS SRN ROCKIES AND UPWARD FORCING BEGINS TO BRUSH SHARPENING DRYLN IN ERN NM. ALL MDLS SHOW RICH MOIST AXIS ACRS PNHDLS AND ANY TRW THAT DVLPS ALG DRYLN HAS A CHANCE OF MAKE IT INTO WRN OK BEFORE DAWN ON SAT. WL BRING POPS EWD INTO CNTRL ZNS ON SAT BUT WL KEEP THEM IN THE CHANCE CAT UNTIL UPR SYS GETS CLOSER ON SUN. ..04.. GAG 54/85/59/80 1123 PNC 61/86/63/82 1112 HBR 60/88/63/83 1123 SPS 61/89/65/87 1112 OKC 61/84/65/82 1112 DUA 62/86/66/88 1112 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, Jun 1, 12:30 PM CDT, 2 hours 30 minutes before
OKZ004>053-TXZ083>090-021130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT THU JUN 1 1995 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN PARTS OF CENTRAL AND SOUTHERN OKLAHOMA... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING GENERALLY EAST OF A LINE FROM MARIETTA TO PONCA CITY. THE PRIMARY THREATS WILL BE HAIL AND LOCALLY STRONG WINDS. A WEAK UPPER LEVEL TROUGH SOUTHWARD FROM AN LOW OVER NORTHEASTERN KANSAS MAY COMBINE WITH RESIDUAL LOW LEVEL MOISTURE TO PROVIDE ENOUGH INSTABILITY FOR THE DEVELOPMENT OF ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING IN THE THREAT AREA. THE DEEPEST MOISTURE AND MOST UNSTABLE CONDITIONS THIS AFTERNOON WILL BE IN THE SOUTHEASTERN OKLAHOMA COUNTIES. CENTRAL OKLAHOMA HAS ABOUT A 10 PERCENT CHANCE OF RAINFALL TODAY...TOO LOW TO MENTION IN PUBLIC FORECASTS. HOWEVER...IF ISOLATED STORMS DO DEVELOP LATE THIS AFTERNOON...THERE MAY BE JUST ENOUGH INSTABILITY FOR SOME OF THEM TO BE MARGINALLY SEVERE. NO ORGANIZED SEVERE WEATHER IS EXPECTED ANYWHERE IN THE SLIGHT RISK AREA. NO FOCUSING MECHANISM IS EVIDENT AND THE VERTICAL WIND PROFILE IS NOT FAVORABLE FOR STRONG THUNDERSTORMS. THE ONLY FACTORS FAVORING HAIL OR HIGH WINDS ARE THE RELATIVELY HIGH AMOUNTS OF LOW LEVEL MOISTURE...AND MODERATE INSTABILITY. EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD STAY INFORMED ON WEATHER CONDITIONS THROUGH THE DAY. DGN
Special weather statement, Jun 1, 12:41 PM CDT, 2 hours 19 minutes before
OKZ004>053-TXZ083>090-021130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT THU JUN 1 1995 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN PARTS OF CENTRAL AND SOUTHERN OKLAHOMA... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING GENERALLY EAST OF A LINE FROM MARIETTA TO PONCA CITY. THE PRIMARY THREATS WILL BE HAIL AND LOCALLY STRONG WINDS. A WEAK UPPER LEVEL TROUGH SOUTHWARD FROM AN LOW OVER NORTHEASTERN KANSAS MAY COMBINE WITH RESIDUAL LOW LEVEL MOISTURE TO PROVIDE ENOUGH INSTABILITY FOR THE DEVELOPMENT OF ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING IN THE THREAT AREA. THE DEEPEST MOISTURE AND MOST UNSTABLE CONDITIONS THIS AFTERNOON WILL BE IN THE SOUTHEASTERN OKLAHOMA COUNTIES. CENTRAL OKLAHOMA HAS ABOUT A 10 PERCENT CHANCE OF RAINFALL TODAY...TOO LOW TO MENTION IN PUBLIC FORECASTS. HOWEVER...IF ISOLATED STORMS DO DEVELOP LATE THIS AFTERNOON...THERE MAY BE JUST ENOUGH INSTABILITY FOR SOME OF THEM TO BE MARGINALLY SEVERE. NO ORGANIZED SEVERE WEATHER IS EXPECTED ANYWHERE IN THE SLIGHT RISK AREA. NO FOCUSING MECHANISM IS EVIDENT AND THE VERTICAL WIND PROFILE IS NOT FAVORABLE FOR STRONG THUNDERSTORMS. THE ONLY FACTORS FAVORING HAIL OR HIGH WINDS ARE THE RELATIVELY HIGH AMOUNTS OF LOW LEVEL MOISTURE...AND MODERATE INSTABILITY. EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD STAY INFORMED ON WEATHER CONDITIONS THROUGH THE DAY. DGN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:05 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie | 40 min |
| Jun 1, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Jun 1, 3:48 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Jun 1, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 48 min |
| Jun 1, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 44 min |
| Jun 1, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 49 min |
| Jun 1, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 48 min |
| Jun 1, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 51 min |
| Jun 1, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 48 min |
| Jun 1, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 40 min |
| Jun 1, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 39 min |
| Jun 1, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 46 min |
| Jun 1, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 45 min |
| Jun 1, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 42 min |
| Jun 1, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 47 min |
| Jun 1, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 45 min |
| Jun 1, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 44 min |
| Jun 1, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 39 min |
| Jun 1, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 50 min |
| Jun 1, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.